It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Infertility Message Board


Infertility Board Index
Board Index > Infertility | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


My wife just underwent IVF/ICSI late last month. She went through the pain of taking Lupron and Follistem injections, egg retrieval/fertilization/implantation, and so on. She had never been pregnant before, and the doctor extracted a total of 20 eggs from her, which I understand is a LOT. Sadly, only four of those 20 managed to make it to a blastocyst and are currently growing inside her (at least one is). That's the good news - she's pregnant! The bad news is that she has been in constant pain ever since the egg retrieval, and was diagnosed as having ovarian hyperstimulation syndrome. She has never slept for more than 1-2 hours at a time, and the doctor prescribed Tylenol w/Codiene, which manages to alleviate the pain for only a short amount of time. She was recently in so much pain, she had the doctor perform a procedure to remove built-up liquid from her abdomen (about 1 litre was extracted). The pain subsided for about half a day after that, but returned with the same verosity. At the same time, she has been taking Heparin to prevent blood clotting (which is causing a lot of purple bruises around the injection site), she has not had a bowel movement in almost a week, her weight has increased by 10 lbs. in 5 days (but has stabilized there), and her abdomen and left leg are starting to swell up. Each day, she has notified the doctor (actually, the doctor's nurse) about her condition, but the doctor says there isn't much she can do - just keep taking the meds.

Both my wife and I are not too thrilled about the lack of communication and compassion throughout this whole procedure, and wonder if what she is experiencing healthwise is normal. We are getting some conflicting message from her doctor's office and the infertility clinic at the hospital some things (mainly times and duration of meds).

Has anyone else gone through this procedure and had similiar problems? She has been ordered to continue taking the twice-daily Heparin shots for another couple of weeks (she has already been taking them for about a week now), and her first sonogram isn't until five weeks after her implantation. Does this sound correct?

Thanks.





All times are GMT -7. The time now is 06:32 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!